MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2018 that a wallflex colonic stent was to be used to treat a stricture in the colon caused by a tumor during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was not tight.According to the complainant, during procedure, the stent was able to be deployed however, it failed to expand in the intended placement area.The stent was then removed from the patient and noticed the stent had expanded outside the patient's body.The procedure was completed with a 9cm wallflex colonic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A deployed wallflex colonic stent and delivery system were received for analysis.Visual examination of the returned device found a severe kink on the stainless steel tube.The outer sheath was also kinked approximately 6 inches from the exterior tube handle.The stent was measured to be within specifications.No other issues with the device were noted.The damages noted with the returned device were consistent with excessive force applied and device manipulation during used.Given the event description and the condition of the returned device, the investigation concluded that the reported failure was likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available this device was used per the directions for use (dfu)/product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent was to be used to treat a stricture in the colon caused by a tumor during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was not tight.According to the complainant, during procedure, the stent was able to be deployed however, it failed to expand in the intended placement area.The stent was then removed from the patient and noticed the stent had expanded outside the patient's body.The procedure was completed with a 9cm wallflex colonic stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7485524
Report Number3005099803-2018-01270
Device Sequence Number1716733
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number19203418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;